Skip to content

Announcements

Newly diagnosed? Visit the Epilepsy Health Center, check out community tips and review resources.
Klonopin v.s Clonozepam (Rant)
avatar
anthonybrownii posted:
I have been taking name brand Klonopin for 13 years and if in the hospital or when my pre-existing condition of Ep wasn't covered for a period of time , I would take the generic. The makers of of Klonopin Roche have decide not to make any new batches until August or September 2014. This has made my Dr. decide to prescribe the Generic and I am reaping the penalty of this but to fully change and Roche make the medication again would be a hard switch back. I feel there needs to be a law to make these manufacturers of meds give a year warning before they quit making a medication or insure that the suppliers have a year supply of the meds while they take time off from production. This notification should go out to the Dr's and pharmacies who can inform the public and there by give you more time to allow you and you Dr time to make the adjustment . I wasn't told of a problem until in may when I called in a refill and the Pharmacy sent me to another of there locations and they only had a 2 month supply and now I am forced to be on the generic which allows for increased strength of the side effects
Reply
FirstPrevious12NextLast
 
avatar
dancer86442 responded:
Anthony,


I feel for you! I posted this Info on several Groups, but, no one taking Klonopin answered about whether they were having the same Issue. Strange! But, maybe their pharmacies or Drs haven't gotten the news yet. I agree there Should be some law in place to prevent this from occurring.


Are you eating properly? Nutritious Foods! It can Help diminish those side effects. I apologize if I am repeating myself. My Heart goes out to you. Hopefully, you will remain seizure free, despite the change. But, if the Generic Does control your seizures & side effects become bearable, then stick w/ it & don't go back on the name brand again. Hugs


Love Candi
Prepare Now! November is Epilepsy Awareness Month. Find or Create an event to educate Others'.
 
avatar
hawiian_girl11 replied to dancer86442's response:
aloha from Hawaii,

I took the generic form for 7 yrs. I had to be taken off due to being put on Fycompa 2 wks after it came out in April.

You can not take Benzos with it due to the heavy sedation it causes with the Fycompa.

I never went thru withdrawl either.

I never experienced the lack of or none of the supply of it either. It was always in stock.

I never had any side effects with it either. but who knows if you will or won't either every one is different.

You will never know unless you try it.

You should try it first before making a stink about it.

You might end up being able to take it.

Sometimes generics work better than the brand name drugs.

Nancy
 
avatar
anthonybrownii replied to dancer86442's response:
I have changed my eating habit a long time ago because I thought it was contributing to my weight gain. I found out that it was the Lyrica that made me gain and when they exchanged it for Trileptal it slowed my metabolism. I had just recently went down to only Klonopin to find out they were not making it when I received a partial monthly amount from my pharmacy and even though they are from the same store chain the others can't move there supply to help you because it is a controlled med but that is like you can't transfer titiles to your car to your son because he makes less than you and if he has an accident and they sue the driver they want the one with the most income balogna.
 
avatar
anthonybrownii replied to dancer86442's response:
I've been on this generic before and begged her nurse to get in touch from the June 1st 2014 until I had to fill the med to insure that I wouldn't be without meds because that's like lighting a match in a gas fume filled room without ventilation. The result is what was expected I am having increased sz activity and elevated side effects documented by a nurse who comes by to see me . I am that 1% who have bad effects on name brand let along generic. I tell people for me going from Klonopin to the generic is like going from being chauffered in the finest car to driving a wreck Yugo from the 80's and if you had one you know it depreciated while you looked at it on the lot and you couldn't trade it in unless you paid them to take it off your hands.
 
avatar
anthonybrownii replied to hawiian_girl11's response:
I have been on it in the past and the result is as it is now. Do you have to keep doing the samething with bad results to know that unless there is a change in the med to enhance it closer to the original you will feel the same and since going back on the generic I have experienced exactly what happeneed the last time and that time my Dr saw the results herself because I was in the hospital and my wife brought my meds from home and insisted they give me them until they ran out and the Dr saw the difference so my prescription has read dispense as written ever since Klonopin not Clonozepam.
 
avatar
dancer86442 replied to anthonybrownii's response:
Anthony,


I just saw a post on Facebook Concerning medication assistance. Article on efa.org. It States they can assist if you are having trouble getting your med from your pharmacy! Check it out. It's a long shot, but, may be worth investigating. Hugs!


Love Candi
Prepare Now! November is Epilepsy Awareness Month. Find or Create an event to educate Others'.
 
avatar
anthonybrownii replied to dancer86442's response:
It's not that I can't afford it , they are not manufacturing it until August or September 2014. I have seen that also but it doesn't apply to this situation thanks for looking out for me.
 
avatar
hawiian_girl11 replied to anthonybrownii's response:
hi Anthony,

have you tried getting any of your meds from the VA hospital?

A lot of people go there to get stuff when they run out of things, At least they do here in Hawaii.

THe VA takes meds from people who do not need them any more or who have over stock of them and they turn them in to the VA. I have a friend who has PTSD and gets his Ativan from there and gets a good supply of it every month.

another friend has diabetic neuropathy and gets his Neurontin from there everymonth.

The one is a vet the other is not and they both get their drugs from the VA.

try that and maybe they would have your Klonopin.

Nancy
 
avatar
anthonybrownii replied to hawiian_girl11's response:
That's a thought I'll look into it
 
avatar
anthonybrownii responded:
I have been on the generic now since July 2nd and my seizure activity has increased , coordination has worsened , depression is about the same but don't fear. I deal with depression like an annoying show, I change the channel. I get up and get going if not outside I ride my exercise bike play a game or talk to family on subjects that lighten me up and sometimes I just go back asleep and let the meds work . I am a veteran Ep who has had these mood altering drugs in me since birth and I refuse to do harm to me or others. That being said this is the same thing that happens on Generic Meds for Ep in me they intensify the side effects of Name Brand and reduce the effectiveness. I am tight with money so if this wasn't the case I would take generics for my Ep but I do ok for other problems with generics. It is the fact that when it says 1% may have these side effects on this AED they are speaking of me and I see my Nuerologist in three days and I am going to let her know the difference I feel on this Fake Klonopin. I hope I don't offend those who can tolerat the generic but I am not one of you. I went from a resemblance of moving forward to a slow slide backwards on this med.
 
avatar
dancer86442 replied to anthonybrownii's response:
Anthony,


I feel for you. I'm happy to hear you are dealing w/ the depression. But, sad to hear the generic isn't working for you. But, then again, you knew it wouldn't. Hopefully, your neuro will have some answers for you. Lots of Hugs. I hope this 'nitemare' is over w/ soon.


Love Candi
Prepare Now! November is Epilepsy Awareness Month. Find or Create an event to educate Others'.
 
avatar
anthonybrownii replied to dancer86442's response:
Thank you for your concern and I wrote a letter I am going to hand her so I don't come off as mad as I really am and with those lights I probably will seem confused. I will update after the appointment on 07/30/2014 .
 
avatar
anthonybrownii replied to anthonybrownii's response:
She read it admitted that there would be more harm in changing med and could see the difference since my visit in june I have loss the little coordination I had with my cane and some delayed motr skills since june .
 
avatar
dancer86442 replied to anthonybrownii's response:
OK But, there is nothing she can do! After all, she has no say so over your drug manufacturers'. But, I Do Know that she can write on your script, Brand Name Only! So, your pharmacy has to keep it in stock for you. Or change Pharmacies, if they do not do so. I still don't understand why your Pharmacy/area was selected w/ the temporary discontinuance notice. No one else has had this issue on other support groups I am w/ I think I would contact the VA as Nancy suggested. Hugs!


Love Candi
Prepare Now! November is Epilepsy Awareness Month. Find or Create an event to educate Others'.


Helpful Tips

Journals posted by Meetz
Meetz posted: Hi there. I don't want to sound bossy or presumptuous, but after 44 years of practice with E, I have a bit of experience. I ... More
Was this Helpful?
34 of 44 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center